Optimal ratcheting of dividends in insurance

Details

Ressource 1Request a copy Sous embargo indéterminé.
State: Public
Version: author
License: Not specified
Serval ID
serval:BIB_08E4654E1E64
Type
Article: article from journal or magazin.
Collection
Publications
Institution
Title
Optimal ratcheting of dividends in insurance
Journal
SIAM Journal on Control and Optimization
Author(s)
Albrecher H., Azcue P., Muler N.
ISSN
0363-0129
Publication state
Published
Issued date
2020
Peer-reviewed
Oui
Volume
58
Number
4
Pages
1822-1845
Language
english
Abstract
We address a long-standing open problem in risk theory, namely finding the optimal
strategy to pay out dividends from an insurance surplus process, if the dividends are paid
according to a dividend rate that is not allowed to decrease. The optimality criterion
here is to maximize the expected value of the aggregate discounted dividend payments up
to the time of ruin. In the framework of the classical Cramér-Lundberg risk model, we
solve the corresponding two-dimensional optimal control problem and show that the value
function is the unique viscosity solution of the corresponding Hamilton-Jacobi-Bellman
equation. We also show that the value function can be approximated arbitrarily closely
by ratcheting strategies with only a finite number of possible dividend rates and identify
the free boundary and the optimal strategies in several concrete examples. These implementations
illustrate that the restriction of ratcheting does not lead to a large efficiency
loss when compared to the classical un-constrained optimal dividend strategy.
Create date
18/04/2020 12:34
Last modification date
13/07/2020 6:21
Usage data